advertisement
Question
Posted by: Anon | 2012/06/04

Biploar meds

Can you please tell me which of the following medication could have an effect on my sex drive? I have none whatsoever:

Purata
Venlor
Etomine
Trazadone
Lithium
Purbloka

Thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Sounds like a most odd combination. If generated by a GP I would ask for an urgent referral to a specialist psychiatrist for a review of your diagnosis and treatment ; and indeed if produced by a psychiatrist, I'd seek a second opinion.
Possibly, if one has an unusually complex form of bipolar disorder, and has had difficulty achieving control while a range of more usual meds have been tried and failed, a specialist might arrive, reluctantly, at such combinations.
Let's see. Purata is a sedative tranquillizer Oxazepam, with potential problems like possibly dependency and sedation, poor concentration, etc.
Venlor is an antidepressant, Venlafaxine, with a range of possible side-effects including sexual dysfunction, including loss of libido / sex drive or other such problems.
Etomine is Clothapine, which is an atypical antipsychotic drug sometimes used in treating bipolar disorder and mood disorders. THere could be sexual side-effects from it, though not as prominently as with some other more common causes of such problems.
Trazodone of another antidepressant, which could potentially cause sexual side-effects.
Lithium is a unique variety of drug used to control mood swings in bipolar disorder, and can have many side-effects depending on dose ( the exact blood level reached is more significant than with many other meds ).
and Purbloka, os a beta blocker, Propranolol, used in various cardiac problems and also potentially used to treat the PHYSICAL symptoms of anxiety.
But you MUST discuss this conern with your prescribing doctor who had an absolute amnd major responsibility to discus with you all likely side-effects and problems with each of these drugs and especially with them in this unusual combination - no doctor should EVER prescribe such combinations of meds without a full discuss of side-effects and possible drug interactions, and without checking that you fully understood these discussions. With most of these, there could be problems if they are stopped suddenly, and there are possible alternatives that could be useful but without this annoying side-effect, and only a doctor having personally assessed you directly and knowing in detail your previous treatment history, could advise on how best to change this combination for your maximum benefit

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Lisa | 2012/06/04

Sorry BB, meant -|- tail as in Mojito, martini, cosmopolitan, etc. Wasn''t being rude!

Reply to Lisa
Posted by: Lisa | 2012/06/04

@Anon
Excuse my ignorance but are you taking all this medication at the same time? I know of some of them, but not all. Sounds like a hell of a -|- tail and certainly could be giving you a problem.

Reply to Lisa
Posted by: cybershrink | 2012/06/04

Sounds like a most odd combination. If generated by a GP I would ask for an urgent referral to a specialist psychiatrist for a review of your diagnosis and treatment ; and indeed if produced by a psychiatrist, I'd seek a second opinion.
Possibly, if one has an unusually complex form of bipolar disorder, and has had difficulty achieving control while a range of more usual meds have been tried and failed, a specialist might arrive, reluctantly, at such combinations.
Let's see. Purata is a sedative tranquillizer Oxazepam, with potential problems like possibly dependency and sedation, poor concentration, etc.
Venlor is an antidepressant, Venlafaxine, with a range of possible side-effects including sexual dysfunction, including loss of libido / sex drive or other such problems.
Etomine is Clothapine, which is an atypical antipsychotic drug sometimes used in treating bipolar disorder and mood disorders. THere could be sexual side-effects from it, though not as prominently as with some other more common causes of such problems.
Trazodone of another antidepressant, which could potentially cause sexual side-effects.
Lithium is a unique variety of drug used to control mood swings in bipolar disorder, and can have many side-effects depending on dose ( the exact blood level reached is more significant than with many other meds ).
and Purbloka, os a beta blocker, Propranolol, used in various cardiac problems and also potentially used to treat the PHYSICAL symptoms of anxiety.
But you MUST discuss this conern with your prescribing doctor who had an absolute amnd major responsibility to discus with you all likely side-effects and problems with each of these drugs and especially with them in this unusual combination - no doctor should EVER prescribe such combinations of meds without a full discuss of side-effects and possible drug interactions, and without checking that you fully understood these discussions. With most of these, there could be problems if they are stopped suddenly, and there are possible alternatives that could be useful but without this annoying side-effect, and only a doctor having personally assessed you directly and knowing in detail your previous treatment history, could advise on how best to change this combination for your maximum benefit

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement